Coping With Epilepsy Austin Biofeedback and EEG Neurofeedback Center
10% off neurofeedback training for CWE members - Austin, TX
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 03-28-2012, 10:44 AM
Kaitybugsmom's Avatar
Weaving the Community Fabric
 
Join Date: Mar 2012
Location: Oregon
Posts: 203
Thanks: 28
Thanked 50 Times in 35 Posts

Side effect or ???


Kait started her Lamictal dose Sat morning. 25mg am 25mg pm. She has been in a great mood...goofy, hyper (almost too hyper), which is better than the crappy mood she had been in the last two weeks.

Last night she came to us and said "my nose wont stop itching" I could tell that she had been rubbing it/scratching it because it was all red. I started to really look at it, and her face seeing if I could pin point something that might be causing the irritation. Thats when she lost it. When I say "lost it" I mean total breakdown. I actually had to talk her trough the panic/hysteria/crying telling her to breath. It was a bit frightening for us, as she has never had a breakdown like that.

I helped her wash up her face with some cool water and put some hydrocortisone cream on her nose area which seemed to help relieve some of the itching after a little bit.

Are the emotional swings normal with Lamictal. I know its used as a mood stabalizer for bi-polar so to have her have an emotional breakdown over her nose itching really kind of worried me. She seems to be ok this morning.
__________________
We won't let this define us or destroy us. We will let this strengthen us!

Last edited by Kaitybugsmom; 03-28-2012 at 11:02 AM.
Reply With Quote
  #2  
Old 03-28-2012, 01:42 PM
Arc2012's Avatar
Joined the Party
 
Join Date: Mar 2012
Location: Missouri
Posts: 36
Thanks: 27
Thanked 18 Times in 11 Posts
I was told by the doc's that lamictal won't do that but I've had the same breakdowns since I started taking it three weeks ago. I started on 25mg twice a day and I'm now on 75mg twice a day. I can't really tell whether the outbursts are getting any better, it's really been up and down. However, it has seemed to control the bigger seizures much better than the other meds have. I'm trying to wait it out. I would give it a little time with your daughter but if it continues or gets worse you should definitely let the dr know. I understand how frightening this can be. Good luck to you.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Well, that's an interesting side effect... Jubileel Lemonade Stand 5 01-05-2011 12:42 PM
Could this be a side effect of Lamictal? Jvere The Kitchen 9 05-05-2010 07:36 AM
Possible side effect? Rae1889 The Kitchen 24 11-24-2009 01:49 PM
Very Odd Side Effect? TempusFugit The Kitchen 3 09-08-2009 04:40 PM
keppra side effect? angel The Kitchen 7 02-06-2008 08:36 PM


All times are GMT -5. The time now is 09:33 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.